Alert archive / Maine / Gale Warnings in 2016
Gale Warning 28, NWS Gray, ME
NWS Gray, ME issued this gale warning at Oct 22, 2016, 3:27 AM EDT. It took effect at Oct 22, 2016, 8:00 PM EDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2016, 3:27 AM EDT (07:27 UTC)
- In effect from
- Oct 22, 2016, 8:00 PM EDT
- Expired
- Oct 24, 2016, 3:02 AM EDT
- In force
- 31 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
635 WHUS71 KGYX 220727 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 327 AM EDT SAT OCT 22 2016 ...GALE FORCE WINDS OUTSIDE THE BAYS TONIGHT AND SUNDAY... ANZ150-152-154-222130- /O.CON.KGYX.SC.Y.0084.000000T0000Z-161023T0000Z/ /O.UPG.KGYX.GL.A.0012.161023T0000Z-161023T2200Z/ /O.NEW.KGYX.GL.W.0028.161023T0000Z-161023T2300Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 327 AM EDT SAT OCT 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-222130- /O.EXT.KGYX.SC.Y.0084.000000T0000Z-161023T2300Z/ PENOBSCOT BAY-CASCO BAY- 327 AM EDT SAT OCT 22 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT SUNDAY... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
794 WHUS71 KGYX 221925 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 325 PM EDT SAT OCT 22 2016 ...GALE FORCE WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING... ANZ150-152-154-230930- /O.CAN.KGYX.SC.Y.0084.000000T0000Z-161023T0000Z/ /O.EXT.KGYX.GL.W.0028.161023T0000Z-161024T1100Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 325 PM EDT SAT OCT 22 2016 ...GALE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...WEST INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-230930- /O.UPG.KGYX.SC.Y.0084.000000T0000Z-161023T2300Z/ /O.EXA.KGYX.GL.W.0028.161023T0000Z-161023T2300Z/ PENOBSCOT BAY-CASCO BAY- 325 PM EDT SAT OCT 22 2016 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
434 WHUS71 KGYX 230640 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 240 AM EDT SUN OCT 23 2016 ANZ151-153-232045- /O.CAN.KGYX.GL.W.0028.000000T0000Z-161023T2300Z/ /O.NEW.KGYX.SC.Y.0085.161023T0640Z-161024T0300Z/ PENOBSCOT BAY-CASCO BAY- 240 AM EDT SUN OCT 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-152-154-232045- /O.EXT.KGYX.GL.W.0028.000000T0000Z-161024T0300Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 240 AM EDT SUN OCT 23 2016 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
318 WHUS71 KGYX 231905 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 305 PM EDT SUN OCT 23 2016 ANZ150-152-154-240915- /O.EXT.KGYX.GL.W.0028.000000T0000Z-161024T1000Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 305 PM EDT SUN OCT 23 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-240915- /O.EXT.KGYX.SC.Y.0085.000000T0000Z-161024T1000Z/ PENOBSCOT BAY-CASCO BAY- 305 PM EDT SUN OCT 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
696 WHUS71 KGYX 240702 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 302 AM EDT MON OCT 24 2016 ANZ150-152-154-242100- /O.CAN.KGYX.GL.W.0028.000000T0000Z-161024T1000Z/ /O.NEW.KGYX.SC.Y.0086.161024T0702Z-161025T1200Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 302 AM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-240815- /O.CAN.KGYX.SC.Y.0085.000000T0000Z-161024T1000Z/ PENOBSCOT BAY-CASCO BAY- 302 AM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS CONTINUE TODAY AT 15 TO 20 KT. A FEW GUSTS TO 25 KT MAY BE POSSIBLE. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 21, 10:10 PM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Oct 21, 10:10 PM EDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1010 PM EDT Fri Oct 21 2016
.SYNOPSIS...
A slow moving frontal boundary and a developing low pressure
center will bring wet weather and a cool onshore flow to the
region into Saturday. Later Saturday and Saturday night...the low
will gradually lift north into Quebec. On the backside of this
system...colder air will arrive on gusty northwest winds for the
latter part of the weekend and early next week. Some accumulating
snow will be possible in the mountains Saturday night into Sunday
night. A large Canadian high pressure system will then dominate
the region through midweek next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
10PM UPDATE...Narrow band of intense convective rainfall formed
along a developing trough as it moved across southern New England
this evening. This intense rainfall led to flash flooding in
several locations along its path, extending up into southern New
Hampshire. As this rain has made its way north, it has fanned out
into a broader area of heavy rainfall which is now impacting most
of western Maine as the primary line has moved into the seacoast
of New Hampshire. We have made significant updates to
precipitation chances and total rainfall amounts based on how we
expect this event to unfold going forward. Flood Advisories have
been issued for much of western Maine and Flash Flood Warnings
will be issued for any areas which see prolonged heavier rainfall.
Much of western Maine has already had an inch or more of rain
which has caused street flooding in spots, so additional rainfall
could cause more significant issues.
530pm update... Main update at this time was to the PoP to more
closely reflect the radar returns showing rain pushing into
western new hampshire and keeping eastern sections lower.
Region of stronger convection /as seen by -60C IR cloud tops/ now
moving over the 70W/40N benchmark. Satellite trends and high res
guidance continues to point to it moving northwards into our area
around midnight. Heaviest rainfall would be from portland
eastwards to penobscot bay. While the rain looks to move through
relatively quickly, there is a slight chance for it to get hung
up along the coast which will need to be monitored.
Previous Discussion:
There are two main wx concerns for tonight...rnfl and fog.
For starters marine fog is already creeping back SWwd along the ME
coastline. Inland vsbys have improved slightly...but will trend
back down after dark and likely stay that way as low pressure
moves overhead. NARRE-TL hints at dense fog moving towards the
forecast area from the S after midnight...so at this point will
keep fog in the forecast and monitor for a potential dense fog
advisory.
Regarding the rnfl...the area to watch is developing S of Cape Cod
at this hour. A large area of convection continues to peel off of
the sub-tropical low pressure off the Carolinas...heading towards
New England. The low level moisture has already arrive across Srn
New England...with showers moving N thru the area. I have
increased PoP across Srn NH in the next couple of hours for these
showers. Satellite cloud patterns already suggest low pressure
circulation is developing within this convection...and model
guidance pivots this into Wrn ME this evening. Global guidance of
the GFS and ECMWF have finally come around to the idea of
potentially heavy rnfl along and E of the low pressure track. This
matches hi-res guidance like the HRRR and NCAR ensembles. Most
favorable area will be the border of NH and ME...and on Ewd thru
the night. Best period for potential heavy rnfl will be 00z to 06z
this evening...as the low level jet pivots NEwd.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Band of rnfl exits the forecast area early Sat...but with surface
trough overhead I do not expect much clearing. Stratus should
linger...and there may be drizzle in the early part of the day
with weak lift continuing in the dry slot.
Upper trof swings thru the region in the afternoon. An area of
showers is likely to be forced out ahead of this
feature...sweeping SW to NE across the forecast area in the
afternoon. It is near and after this time that winds will begin to
increase...especially as colder air filters into the area. Behind
the upper trof strong pressure rises may help to bring some gusty
winds...though that potential looks best across Srn New England.
As cold air deepens Sat night it is more likely that is when winds
begin to pick up across our forecast area. At this time it looks
to be a slow and gradual build up...before CAA really kicks in on
Sun. Snow levels will also be dropping Sat night...and some
accumulations are possible at the highest elevations late Sat. The
best shot is above 3000 feet...but elevations down to around 2000
feet may see some flakes as well. Winds and poor trajectory for
cold air delivery most likely keep the valleys well mixed enough
to preclude any snwfl.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Upcoming Potential Hazard: Strong, gusty winds on Sunday.
Winds align through a deep layer as a strong surface low (~980 mb)
exits into the Canadian Maritimes. The upper low shifts east of
New England as well, allowing for a deep, well mixed layer. Models
have shifted into agreement for the passage of the upper level
features. This passage, in combination with a strong gradient and
cold air advection will allow for very gusty winds Sunday. Wind
advisories may be needed as we continue to monitor the situation.
Wind gust over 45 mph would lead to scattered power outages.
Expect upslope rain showers to develop. Cold air advection and the
wet bulb affect will allow the rain showers to mix with and
change to snow showers at the higher elevations where a light
coating of snow is expected.
A short wave quickly races through the region Sunday evening,
bringing a reinforcing shot of cold air and continued very gusty
conditions along with moisture to the region.
The upper level low will remain over the Canadian Maritimes for
much of this upcoming work week. This will keep cool and breezy
conditions over the region as high pressure remains in control of
the Northeast.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Widespread LIFR conditions will continue thru
tonight. Some brief improvement to VFR and MVFR over parts of NH
will deteriorate again tonight as well. The low level jet lifting
over the region late this afternoon and evening will also yield
some marginal LLWS at the TAF sites. LIFR and IFR remains
widespread until late Sat when CAA will start to mix out the
wedged in low level air mass.
Long Term...Conditions will improve to VFR by Sunday morning
outside of the mountains, which will linger in MVFR to IFR briefly
in SHRA at KHIE through Sunday. Also look for NW winds of above
30+ kts on Sunday. VFR is expected at all terminals much of next
week.
&&
.MARINE...
Short Term...SCA conditions will continue into Sat...with brief
breaks in wind as low pressure center moves overhead. Eventually
CAA developing on the backside will increase winds to near gale
force on the outer waters late Sat.
Long Term...A period of gales is possible Sat night into Sunday
with winds diminishing a bit Sunday night into Monday morning.
Gale watches have been issued for the outer waters with borderline
gale conditions possible over the bays.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 8 PM EDT Saturday for ANZ150>154.
Gale Watch from Saturday evening through Sunday afternoon for
ANZ150-152-154.
&&
NEAR TERM UPDATE... KimbleHazardous weather outlook, Oct 21, 3:04 PM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 304 PM EDT FRI OCT 21 2016 ANZ150-152-154-221915- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 304 PM EDT FRI OCT 21 2016 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. GALE FORCE WESTERLY WINDS MAY DEVELOP SAT NIGHT AND CONTINUE THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. MEZ007>009-012>014-018>028-NHZ001>015-221915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 304 PM EDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN WILL BECOME HEAVY AT TIMES TONIGHT WITH LOCALIZED HEAVY RAINFALL RATES, AND THE POTENTIAL FOR LOCALIZED AND URBAN FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS GUSTS OF 30 MPH, WITH A FEW GUSTS AS HIGH AS 40 MPH OR HIGHER, ARE POSSIBLE ON SUNDAY. THIS MAY CAUSE SCATTERED POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ151-153-221915- PENOBSCOT BAY-CASCO BAY- 304 PM EDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WEST WINDS MAY APPROACH GALE FORCE AT TIMES SAT NIGHT AND CONTINUE THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.
In the hours before
Local storm report, Oct 21, 11:26 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1126 PM EDT FRI OCT 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLASH FLOOD SOUTH PARIS 44.22N 70.52W
10/21/2016 OXFORD ME DEPT OF HIGHWAYS
MAIN ST NEAR GARY STREET FLOODED
&&
EVENT NUMBER GYX1602326
MCLocal storm report, Oct 21, 11:27 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1127 PM EDT FRI OCT 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM FLASH FLOOD OGUNQUIT 43.25N 70.60W
10/21/2016 YORK ME DEPT OF HIGHWAYS
RT 1 NEAR SHORE RD FLOODED
&&
EVENT NUMBER GYX1602327
MCLocal storm report, Oct 21, 11:28 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1128 PM EDT FRI OCT 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM FLASH FLOOD ELIOT 43.15N 70.80W
10/21/2016 YORK ME DEPT OF HIGHWAYS
RT 101 REDUCED TO 1 LANE DUE TO FLOODING
&&
EVENT NUMBER GYX1602328
MCLocal storm report, Oct 21, 11:37 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
1137 PM EDT FRI OCT 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM FLASH FLOOD SACO 43.50N 70.44W
10/21/2016 YORK ME AMATEUR RADIO
I-195 OVERPASS AND TRAIN TRESLE ON BEACH ST
&&
CORRECTED REMARKS
EVENT NUMBER GYX1602325
MCLocal storm report, Oct 22, 12:05 AM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1205 AM EDT SAT OCT 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM FLOOD NASHUA 42.75N 71.49W
10/21/2016 HILLSBOROUGH NH LAW ENFORCEMENT
SEWER COVERS ARE POPPING OFF. LEAF CLOGGED DRAINS ARE
CAUSING WATER TO FLOW ONTO ROADWAYS.
0901 PM FLASH FLOOD NASHUA 42.75N 71.49W
10/21/2016 HILLSBOROUGH NH LAW ENFORCEMENT
WATER UP TO THE HOODS OF CARS ABOUT WAIST HIGH ON
ROADWAYS INCLUDING DANIEL WEBSTER HIGHWAY
0918 PM FLASH FLOOD MANCHESTER 42.98N 71.44W
10/21/2016 HILLSBOROUGH NH PUBLIC
WATER UP TO THE HOODS OF CARS ON RIVER ROAD
0935 PM FLASH FLOOD NASHUA 42.75N 71.49W
10/21/2016 HILLSBOROUGH NH SOCIAL MEDIA
WATER UP TO CAR DOORS ON MAIN STREET WITH FLOODING
REPORTED ON SEVERAL OTHER STREETS AS WELL
0950 PM FLASH FLOOD MANCHESTER 42.98N 71.44W
10/21/2016 HILLSBOROUGH NH BROADCAST MEDIA
DRIVERS RESCUED IN HIGH FLOOD WATERS ON WEST CLARKE
STREET.
1124 PM FLASH FLOOD SACO 43.50N 70.44W
10/21/2016 YORK ME AMATEUR RADIO
I-195 OVERPASS AND TRAIN TRESLE ON BEACH ST
1125 PM FLASH FLOOD SOUTH PARIS 44.22N 70.52W
10/21/2016 OXFORD ME DEPT OF HIGHWAYS
MAIN ST NEAR GARY STREET FLOODED
1126 PM FLASH FLOOD OGUNQUIT 43.25N 70.60W
10/21/2016 YORK ME DEPT OF HIGHWAYS
RT 1 NEAR SHORE RD FLOODED
1128 PM FLASH FLOOD ELIOT 43.15N 70.80W
10/21/2016 YORK ME DEPT OF HIGHWAYS
RT 101 REDUCED TO 1 LANE DUE TO FLOODING
&&
EVENT NUMBER GYX1602320 GYX1602321 GYX1602322 GYX1602323 GYX1602324
GYX1602325 GYX1602326 GYX1602327 GYX1602328
MCLocal storm report, Oct 22, 12:06 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1206 AM EDT SAT OCT 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM FLASH FLOOD BRIDGTON 44.05N 70.71W
10/22/2016 CUMBERLAND ME DEPT OF HIGHWAYS
RT 302 REDUCED TO 1 LANE
&&
EVENT NUMBER GYX1602329
MCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:29 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Sagadahoc, York | 3 hr |
| Oct 21, 9:44 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, York | 3 hr |
| Oct 21, 10:39 PM EDT | Flash Flood Warning | GYX | Androscoggin, Cumberland, Oxford, Sagadahoc, York | 3 hr |
| Oct 21, 11:18 PM EDT | Special Weather Statement | GYX | Sagadahoc | 42 min |
| Oct 22, 12:09 AM EDT | Areal Flood Advisory | GYX | Androscoggin, Franklin, Kennebec, Knox, Lincoln, Oxford and 3 more | 3 hr |
| Oct 21, 9:01 PM EDT | Flash Flood Warning | GYX | Hillsborough, Merrimack, Rockingham | 119 min |
| Oct 21, 9:12 PM EDT | Areal Flood Advisory | GYX | Belknap, Carroll, Hillsborough, Merrimack, Rockingham, Strafford | 3 hr |
| Oct 21, 9:50 PM EDT | Flash Flood Warning | GYX | Rockingham, Strafford | 115 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.